MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; BIT, DRILL

ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; BIT, DRILL
Model Number FIBERTAK BICEPS INSTRUMENT SET
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the disposable drill within the ar-3671ds, fibertak biceps instrument set cold fused with the disposable guide.The guide was placed into sub pec in the prox humerus, and when the drill was inserted into guide the drill fused with the guide.The drill and guide were intact when removed.The sales rep reported there was no harm to that patient.Additional information obtained 6/4/2020: the procedure was a bicep tenodesis.When the drill fused with the guide the sales rep opened another drill with guide.The surgeon drilled again and it made the tunnel too big and the anchor pulled out.The doctor decided not to repair.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection showed that the drill was stuck inside the drill guide.Some blue debris could visually be seen in the open slot of the drill guide (image 2).The drill showed no visible signs of damage aside from being stuck inside of the drill guide.The tip of the drill bit measured as meeting the drawing (0.0745" outer diameter).The inner diameter of the drill guide was unable to be measured as the drill bit was stuck inside of the drill guide.Most likely cause of this failure is leveraging and/or angling of the drill or drill guide while the drill is inside of the drill guide.

Brand Name
FIBERTAK BICEPS INSTRUMENT SET
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10184980
Report Number1220246-2020-01918
Device Sequence Number19515339
Product Code HTW
UDI-Device Identifier00888867305410
UDI-Public00888867305410
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberFIBERTAK BICEPS INSTRUMENT SET
Device Catalogue NumberAR-3671DS
Device Lot Number10555433
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight250